Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 4, 2008, 6:04 AM CDT for 21 counties in Texas. It took effect at Jun 4, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 6:04 AM CDT (11:04 UTC)
- In effect from
- Jun 4, 2008, 12:00 PM CDT
- Expired
- Jun 4, 2008, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 27 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4212 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:05 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 4, 4:05 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 405 AM CDT WED JUN 4 2008 .SHORT TERM... ANOTHER HOT AND DRY DAY EXPECTED ACROSS THE SOUTH PLAINS REGION...WITH THE MAIN DIFFERENCE BEING AN INCREASE IN WIND SPEEDS. STRONG MID/UPR-LVL LOW IS DIGGING INTO THE GREAT BASIN EARLY THIS MORNING WITH A 130+ KT H250 JET STREAK FCST TO ROUND IT/S BASE OVER THE DESERT SW TODAY. IN RESPONSE...STRONG SFC CYCLOGENESIS IS EXPECTED ACROSS SE CO/NE NM /FROM ABOUT 996 MB THIS MORNING TO 983 THIS AFTN/...WHICH WILL PRODUCE AN INCREASINGLY STRONG SFC PSR GRADIENT ACROSS THE REGION. IN ADDITION...SMALL DISTURBANCES WITHIN THE SW FLOW ALOFT AHEAD OF THE TROUGH OVER WEST TEXAS ARE FCST TO BRING 50-60KT WINDS AT H5 ACROSS THE AREA. THUS WE ARE EXPECTING A SIGNIFICANT INCREASE IN WIND SPEEDS TODAY...ESPECIALLY ON THE CAPROCK. 30-40 MPH SUSTAINED SHOULD BE REACHED WITH GUSTS TO NEAR 50 MPH AND HAVE ISSUED A WIND ADVISORY FOR THE CAPROCK AND PORTIONS OF THE SE PANHANDLE/NRN ROLLING PLAINS. WINDS SPEEDS EXPECTED TO BE MORE BORDERLINE FARTHER TO THE SOUTHEAST SO WONT INCLUDE IN THE ADVISORY ATTM BUT COULD BE ADDED LATER. THE STRONGER WINDS SHOULD ALSO SIGNIFICANTLY UP THE FIRE DANGER...SEE FIRE WX SECTION BELOW. WE WILL LIKELY ALSO EXPERIENCE SOME BLOWING DUST ON THE CAPROCK TODAY. FCST SNDGS INDICATE THAT THE ATMOSPHERIC TEMP PROFILE TODAY WILL BE VERY SIMILAR TO YSTDY AND THUS SHOULD PRODUCE SIMILAR HIGH TEMPS FROM THE UPPER 90S TO NEAR 110. THE RECORD HIGH IN LUBBOCK FOR TODAY IS ONLY 101 DEGREES SO IT MAY BE BROKEN. HIGH WIND SPEEDS/DOWNSLOPE WARMING MAY NUDGE TEMPS UP IN SOME LOCATIONS FROM YSTDY/S READINGS. THE DRYLINE WILL BECOME BETTER DEFINED BY LATE AFTN AND SHOULD BEGIN TO RETREAT WEST TONIGHT AS WINDS BACK AND LLJ INTENSIFIES. THERE IS AN OUTSIDE CHANCE FOR AN ISOLD TSTM ALONG THE DRYLINE THIS EVE AS CONVERGENCE AND MOISTURE ADVECTION SHOULD BE GREATER THAN IN RECENT DAYS BUT MOST GUIDANCE INDICATES THAT THE CAP WILL HOLD FIRM AND THUS WE HAVE MAINTAINED POPS BELOW MENTIONABLE LEVELS. BREEZY AND MILD CONDITIONS EXPECTED OVERNIGHT. .LONG TERM... UPPER LOW TO MOVE QUICKLY FROM THE FOUR CORNERS INTO THE CENTRAL HIGH PLAINS THURSDAY...WITH STRONG TROPOSPHERIC SOUTHWEST FLOW ACROSS WEST TEXAS. THIS WILL CREATE ANOTHER WINDY /LIKELY ADVISORY LEVEL/...HOT AND DRY DAY...THOUGH NORTHWESTERN ZONES WILL BE ABOUT 10 DEGREES COOLER THAN RECENT DAYS AS HEIGHT FALLS INCREASE WITH THE APPROACHING SYSTEM. A WEAK PACIFIC FRONT WILL FOLLOW THURSDAY NIGHT. MOST RECENT NUMERICAL MODEL SOLUTIONS FAVOR A DEEPER SYSTEM AS IT EMERGES ACROSS THE HIGH PLAINS. THIS WILL FAVOR GREATER MID-LEVEL COOLING AND STRONGER FORCING THAN EARLIER THOUGHT. THUS...HAVE INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN ZONES /GENERALLY OFF THE CAPROCK/ THURSDAY NIGHT INTO EARLY FRIDAY AS A DEVELOPING SQUALL LINE APPEARS POSSIBLE. WILL ALSO ADD A MENTION OF POTENTIAL SEVERE STORMS ACROSS THE EASTERN ZONES IN THE HWO DURING THIS TIME PERIOD...WITH STRONG SHEAR AND MODEST INSTABILITY SUPPORTING A WIND/HAIL THREAT. PRECIPITATION CHANCES WILL END FRIDAY MORNING AS THE STORM SYSTEM LIFTS QUICKLY OFF TO THE NORTHEAST. TEMPERATURES SHOULD BE SLIGHTLY COOLER IN THE WAKE OF THE WEAK FRONT...BUT GUIDANCE HAS BEEN TRENDING WARMER...WITH LATEST MET AND MAV NOW SUGGESTING LOW TO MID 90S FOR HIGHS IN LUBBOCK. BETTER LOW-LEVEL MOISTURE SHOULD RETURN TO THE AREA FOR THE WEEKEND AS THE FRONT WASHES OUT...BUT WITH NO CLEAR FOCUS/TRIGGER AND THE SOUTHEAST CONUS UPPER RIDGE BUILD BACK WESTWARD SOME...PRECIPITATION CHANCES WILL REMAIN LOW. MEDIUM RANGE MODELS FROM THE WEEKEND INTO NEXT WEEK AGREE THAT SEVERAL ROUNDS OF JET ENERGY WILL MOVE INTO THE WESTERN CONUS...BUT DISAGREE SIGNIFICANTLY ON EXACTLY HOW THE PATTERN WILL EVOLVE. ON ONE END OF THE SPECTRUM...THE GFS KEEPS THE BULK OF THE ENERGY WELL NORTH...WITH WARM AND LIKELY DRY CONDITIONS FOR THE SOUTH PLAINS. ON THE OTHER HAND...THE ECMWF SWINGS TWO SHORTWAVE TROUGHS NEARBY...ONE LATE THIS WEEKEND AND ANOTHER EARLY NEXT WEEK. IF THIS SECOND SCENARIO PLAYS OUT...WE COULD SEE RAIN CHANCES IMPROVE LATE SUNDAY/EARLY MONDAY AND PERSIST THROUGH TUESDAY. TOO MUCH UNCERTAINTY TO MAKE ANY SIGNIFICANT CHANCES TO THE LATTER PART OF THE FORECAST...BUT DID EDGE TEMPERATURES DOWN AND INCREASE POPS SLIGHTLY /THOUGH STILL BELOW MENTIONABLE LEVELS/. && .FIRE WEATHER... WINDY CONDITIONS ARE EXPECTED TODAY AS SFC PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. WIND SPEEDS AT THE 20-FT LEVEL ARE EXPECTED TO RISE INTO THE 20 TO 30 MPH RANGE WITH STRONGER GUSTS. VERY HOT AFTERNOON TEMPERATURES FROM THE UPPER 90S TO NEAR 110 WILL COMBINE WITH LOW DEWPOINTS TO PRODUCE VERY LOW RH VALUES ACROSS THE CAPROCK AND INTO THE ROLLING PLAINS. FUELS HAVE CONTINUED TO CURE IN THE RECENT HOT/DRY SPELL RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA. THERE IS SOME UNCERTAINTY REGARDING WHERE THE DRYLINE MAY DEVELOP ACROSS THE ROLLING PLAINS. INDICATIONS ARE THAT IT WILL SET UP FROM EASTERN CHILDRESS COUNTY TO EASTERN KENT COUNTY....WITH RH VALUES IN AREAS TO THE EAST OF THE DRYLINE REMAINING IN THE 20S. HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING OVER ALL AREAS BUT THE EASTERN ROLLING PLAINS. THURSDAY WILL BRING ANOTHER BONAFIDE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER DAY WITH HOT TEMPERATURES...VERY DRY CONDITIONS...AND STRONG SOUTHWESTERLY WINDS. ADDITIONALLY...A PACIFIC FRONT WILL MOVE THROUGH THURSDAY NIGHT...WITH SLIGHTLY COOLER TEMPERATURES AND AN ACCOMPANYING WIND SHIFT TO THE NORTHWEST. HAVE KEPT INHERITED FIRE WEATHER WATCH AS IS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 98 62 91 55 89 / 0 0 10 10 0 TULIA 99 66 95 57 91 / 0 0 10 10 10 PLAINVIEW 98 65 94 59 92 / 0 0 10 10 10 LEVELLAND 101 65 96 58 93 / 0 0 0 10 10 LUBBOCK 100 69 98 62 93 / 0 0 10 10 10 DENVER CITY 102 65 98 60 95 / 0 0 0 10 10 BROWNFIELD 103 66 98 60 94 / 0 0 0 10 10 CHILDRESS 108 73 100 67 94 / 10 10 10 20 10 SPUR 102 69 100 65 94 / 0 0 10 20 10 ASPERMONT 101 71 99 68 96 / 0 0 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>037-039>043. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>037-039>043. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>036-039>042. && 33/23
Hazardous weather outlook, Jun 4, 5:33 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 533 AM CDT WED JUN 4 2008 TXZ021>044-051045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 533 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER HOT...DRY...AND WINDY CONDITIONS WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER OVER ALL BUT THE EASTERN ROLLING PLAINS. A RED FLAG WARNING HAS BEEN POSTED FROM NOON UNTIL 10 PM. NON PRECIPITATION A DEEPENING SURFACE LOW PRESSURE TO OUR NORTH AND RESULTING TIGHTENING PRESSURE GRADIENT WILL BRING SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH TO ALL BUT THE CENTRAL AND EASTERN ROLLING PLAINS. A WIND ADVISORY HAS BEEN ISSUED FROM NOON UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER WILL OCCUR AGAIN THURSDAY. ALSO...SUSTAINED WIND SPEEDS WILL LIKELY REACH OR EXCEED 30 MPH FOR PORTIONS OF THE SOUTH PLAINS...WITH ACCOMPANYING AREAS OF BLOWING DUST. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING. ADDITIONALLY...A COLD FRONT WILL MOVE INTO THE AREA THURSDAY EVENING BRINGING WITH IT A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE ROLLING PLAINS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:23 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 15 more | 32 hr |
| Jun 4, 6:21 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 13 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.